MAUDE Adverse Event Report: STRYKER SPINE-US XIA TITANIUM 4.5 VITALIUM ROD 4.5 X 600 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA TITANIUM 4.5 VITALIUM ROD 4.5 X 600 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48132601
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that two xia titanium 4.5 vitalium rods fractured approximately two years post-operatively.The patient has been revised.This record captures the first of the two fractured xia 4.5 rods.
 
Additional Manufacturer Narrative
A visual inspection was performed which confirmed the rod is fractured.Device history records were reviewed for the corresponding lot and no relevant issues were identified.Complaint history record review was performed for this lot, and no similar complaints were identified.It was initially reported that both rods fractured after a growth rod implantation.X-rays indicate that rods were implanted on (b)(6) 2021.Revision was performed on (b)(6) 2021.It was reported that the patient did not experience a fall and that the bone quality and patients activity level is unknown.The x-ray confirms rod fracture.Rod fracture occurred in the middle of the construct and towards the inferior end of the rod, where it meets the growth rod connector.Fracture location is similar on both sides of the construct.The xia surgical technique and xia growth rod conversion set ifu were reviewed: ¿the xia growth rod conversion set is indicated in patients with potential for additional spinal growth under 10 years of age who require surgical treatment to obtain and maintain correction of severe, progressive, life-threatening, early-onset spinal deformities associated with thoracic insufficiency, including early-onset scoliosis.¿ ¿the surgeon must warn the patient of the surgical risks and make aware of possible adverse effects.The surgeon must warn the patient that the devices cannot and do not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implants can break or become damaged as a result of strenuous activity or trauma, and that the devices may need to be replaced in the future.¿ due to the activity level of the patient being unknown, the root cause could not be definitively determined.Fracture location being the same bi-laterally indicates a traumatic event, fall, or other event may have potentially contributed to the event.However, this could not be confirmed.Additionally, there is a known inherent risk of rod fracture as ifu states: there is an increased risk of implant breakage in growth rod patients.
 
Event or Problem Description

Brand Name
XIA TITANIUM 4.5 VITALIUM ROD 4.5 X 600 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12868377
Report Number0009617544-2021-00222
Device Sequence Number20363260
Product Code NKB
UDI-Device Identifier04546540539663
UDI-Public04546540539663
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48132601
Device Catalogue Number48132601
Device Lot NumberNR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer01/30/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient SexFemale